Thunderstorm Wind, Crawford
- When
- August 11, 5:55 PM EST
- Where
- Crawford County, Saegertown
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- Emergency Manager
- Coordinates
- 41.730, -80.150
Thunderstorm winds downed a few trees.
Scattered thunderstorms moved across western Pennsylvania on August 11th. At least one of the thunderstorms became severe.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS CLE wrote it up.
Scattered thunderstorms moved across western Pennsylvania on August 11th. At least one of the thunderstorms became severe.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Cleveland, OH wrote its last area forecast discussion before the first event at Aug 11, 2:32 PM EST, 3 hours 23 minutes earlier.
Area Forecast Discussion National Weather Service Cleveland OH 332 PM EDT THU AUG 11 2016 .SYNOPSIS... A cold front near minnesota will slowly move southeast across ohio saturday night and sunday. Weak high pressure will spread east over the area for early next week then a cold front will push into the area for later next week. && .NEAR TERM /UNTIL 6 AM FRIDAY/... The heat of the day convection will taper down by late evening but not totally go away as the warm and humid airmass could still support some widely sct activity the rest of the night as weak upper disturbances push thru. Locally heavy rains will be possible with the convection this evening. Lows tonight should only fall into the low to mid 70s. && .SHORT TERM /6 AM FRIDAY THROUGH SUNDAY NIGHT/... Little change for fri as daytime heating will trigger numerous shra/tsra with locally heavy rainfall. A slow moving cold front will get closer to nw oh by daybreak sat and should help to support more numerous storms and a little more organized convection which means a somewhat increased risk for marginally severe storms. The cold front will likely take all weekend to move se of the cwa so a good threat for shra/tsra with locally heavy rain will continue thru sun leading to an increased risk for flooding so a flood watch may eventually be needed. By sun night...the threat for rain should be shifting into the se half of the cwa. Temps will gradually moderate a little cooler on the weekend but the high humidity will not allow conditions to feel comfortable. && .LONG TERM /MONDAY THROUGH THURSDAY/... The blocking ridge over the eastern seaboard will finally begin to move as an upper level helps break it down early next week. There will still be a chance for rain Monday and Tuesday as the moisture feed from the south is slow to cut off. The approach of the upper level trough mid week will continue the chance for rain but not expecting the torrential tropical-like rainfall going into the end of the work week. The thermal profiles are slow to break down as well so by mid week we should see more low to mid 80s for highs. && .AVIATION /18Z Thursday THROUGH Tuesday/... Afternoon diurnally driven showers and thunderstorms have already begun to develop at the time of this issuance. There is no organized focusing mechanism driving these showers so there is no clear way of timing their impact on the various terminals. Best timing will be between now and 23Z. After sunset and the lack of heating the coverage will dissipate. The lake breeze will turn winds at CLE/ERI for the afternoon before becoming south overnight. Winds will increase out of the SW on Friday which will likely inhibit the lake breeze at least for CLE. Looking for another round of afternoon convection on Friday. OUTLOOK...Non-VFR possible in thunderstorms through the weekend. Areas of non-VFR fog possible each morning. && .MARINE... Winds will remain light out of the s/sw overnight as weak high pressure lingers over the area. The surface high off the east coast will strengthen over the southeast U.S. on Friday...meanwhile an area of low pressure will form over the upper lakes. This will tighten the pressure gradient over the lake as southwest flow increases to around 15 knots. This will continue as a cold front approaches Friday Night into Saturday morning. The frontal boundary is expected to stall over the lake and linger through the weekend. As a result winds will go light and variable Saturday and Saturday Night as a wave of low pressure moves along the front. By Sunday the front should be south of the lake as the low moves east. Waves will increase on Friday but should be below small craft criteria. && .CLE WATCHES/WARNINGS/ADVISORIES... OH...None. PA...None. MARINE...None. && SYNOPSIS...Adams NEAR TERM...Adams SHORT TERM...Adams LONG TERM...Jamison AVIATION...Jamison MARINE...Jamison
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CLEVELAND OH 521 AM EDT THU AUG 11 2016 OHZ003-006>014-017>023-027>033-036>038-047-089-PAZ001>003-121100- LUCAS-WOOD-OTTAWA-SANDUSKY-ERIE-LORAIN-CUYAHOGA-LAKE-GEAUGA- ASHTABULA INLAND-HANCOCK-SENECA-HURON-MEDINA-SUMMIT-PORTAGE-TRUMBULL- WYANDOT-CRAWFORD-RICHLAND-ASHLAND-WAYNE-STARK-MAHONING-MARION-MORROW- HOLMES-KNOX-ASHTABULA LAKESHORE-NORTHERN ERIE-SOUTHERN ERIE- 521 AM EDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL OHIO...NORTHEAST OHIO...NORTHWEST OHIO AND NORTHWEST PENNSYLVANIA. .DAY ONE...TODAY AND TONIGHT. ANY THUNDERSTORM THAT DEVELOPS TODAY WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL AND THE POSSIBILITY OF LOCALIZED FLOODING. HEAT INDICES WILL BE IN THE 90S TODAY. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. THUNDERSTORMS THAT DEVELOP FRIDAY AND THROUGH THE WEEKEND WILL HAVE THE POTENTIAL FOR HEAVY RAINFALL AND THE POSSIBILITY OF LOCALIZED FLOODING. THE COVERAGE OF STORMS IS EXPECTED TO BE GREATEST THIS WEEKEND AS A SLOW MOVING COLD FRONT CROSSES THE AREA. HEAT INDICES WILL BE IN THE MID 90S TO NEAR 100 DEGREES ON FRIDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. LEZ061-142>149-162>169-121100- LAKE ERIE OPEN WATERS FROM RIPLEY TO BUFFALO NY- LAKE ERIE NEARSHORE WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE NEARSHORE WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE NEARSHORE WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE NEARSHORE WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE NEARSHORE WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-THE LAKE OH- LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY- LAKE ERIE OPEN WATERS FROM MAUMEE BAY TO RENO BEACH OH- LAKE ERIE OPEN WATERS FROM RENO BEACH TO THE ISLANDS OH- LAKE ERIE OPEN WATERS FROM THE ISLANDS TO VERMILION OH- LAKE ERIE OPEN WATERS FROM VERMILION TO AVON POINT OH- LAKE ERIE OPEN WATERS FROM AVON POINT TO WILLOWICK OH- LAKE ERIE OPEN WATERS FROM WILLOWICK TO GENEVA-ON-THE-LAKE OH- LAKE ERIE OPEN WATERS FROM GENEVA-ON-THE-LAKE TO CONNEAUT OH- LAKE ERIE OPEN WATERS FROM CONNEAUT OH TO RIPLEY NY- 521 AM EDT THU AUG 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR LAKE ERIE. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
347 PM EDT THU AUG 11 2016
OHZ003-006-112030-
LUCAS-WOOD-
347 PM EDT THU AUG 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN WOOD AND LUCAS
COUNTIES...
AT 346 PM EDT...A STRONG THUNDERSTORM WAS NEAR WATERVILLE...OR NEAR
TONTOGANY...MOVING NORTHEAST AT 25 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL
RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
TOLEDO...BOWLING GREEN...PERRYSBURG...OREGON...SYLVANIA...ROSSFORD...
WATERVILLE...NORTHWOOD...WHITEHOUSE...HOLLAND...WESTON...MAUMEE...
OTTAWA HILLS...WALBRIDGE...MILLBURY...HASKINS...GRAND RAPIDS...
TONTOGANY...HARBOR VIEW AND STONY RIDGE.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4173 8370 4173 8345 4172 8346 4172 8341
4173 8339 4169 8330 4162 8338 4162 8342
4158 8341 4130 8371 4138 8389 4145 8388
TIME...MOT...LOC 1946Z 211DEG 22KT 4143 8376
SEFCOVICSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
350 PM EDT THU AUG 11 2016
OHZ017-112030-
HANCOCK-
350 PM EDT THU AUG 11 2016
...A STRONG THUNDERSTORM WILL AFFECT HANCOCK COUNTY...
AT 350 PM EDT...A STRONG THUNDERSTORM WAS OVER FINDLAY...MOVING EAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL
RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
FINDLAY...FOSTORIA...MCCOMB...ARCADIA...RAWSON...VANLUE...
VAN BUREN...BLOOMDALE...BENTON RIDGE...MOUNT CORY AND BAIRDSTOWN.
FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 15 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.
LAT...LON 4116 8387 4117 8358 4116 8342 4103 8341
4100 8343 4099 8346 4095 8346 4095 8348
4092 8348 4090 8387
TIME...MOT...LOC 1950Z 257DEG 14KT 4102 8367
SEFCOVICSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
422 PM EDT THU AUG 11 2016
OHZ010-011-112115-
LORAIN-CUYAHOGA-
422 PM EDT THU AUG 11 2016
...A STRONG THUNDERSTORM WILL AFFECT WESTERN CUYAHOGA AND
NORTHEASTERN LORAIN COUNTIES...
AT 421 PM EDT...A STRONG THUNDERSTORM WAS NEAR NORTH RIDGEVILLE...OR
NEAR ELYRIA...MOVING EAST AT 20 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...LORAIN...ELYRIA...PARMA...LAKEWOOD...STRONGSVILLE...
WESTLAKE...NORTH RIDGEVILLE...AVON LAKE...NORTH OLMSTED...
GARFIELD HEIGHTS...AVON...PARMA HEIGHTS...ROCKY RIVER...BROOK PARK...
BEREA...FAIRVIEW PARK...MIDDLEBURG HEIGHTS...
BAY VILLAGE AND SEVEN HILLS.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4137 8161 4132 8210 4149 8216 4154 8198
4153 8183 4153 8172 4156 8167
TIME...MOT...LOC 2021Z 255DEG 16KT 4144 8202
SEFCOVICPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CLEVELAND OH
502 PM EDT THU AUG 11 2016
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0442 PM TSTM WND DMG ROCKY RIVER 41.47N 81.85W
08/11/2016 CUYAHOGA OH TRAINED SPOTTER
SEVERAL TREES DOWN ACROSS ROCKY RIVER INCLUDING ONE
BLOCKING DETROIT ROAD EAST OF BASSETT.
&&
SEFCOVICSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
512 PM EDT THU AUG 11 2016
OHZ011>013-112200-
GEAUGA-CUYAHOGA-LAKE-
512 PM EDT THU AUG 11 2016
...A STRONG THUNDERSTORM WILL AFFECT LAKE...GEAUGA AND NORTHEASTERN
CUYAHOGA COUNTIES...
AT 512 PM EDT...A STRONG THUNDERSTORM WAS OVER CLEVELAND HEIGHTS...OR
NEAR CLEVELAND...MOVING NORTHEAST AT 35 MPH.
WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THIS STORM. TORRENTIAL
RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE LOCALIZED
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.
LOCATIONS IMPACTED INCLUDE...
CLEVELAND...PAINESVILLE...WILLOWICK...CHARDON...FAIRPORT HARBOR...
EUCLID...MENTOR...CLEVELAND HEIGHTS...SOLON...WILLOUGHBY...
EASTLAKE...WARRENSVILLE HEIGHTS...SOUTH RUSSELL...MADISON...
MIDDLEFIELD...PERRY...BURTON...HIGHLAND HILLS...
TIMBERLAKE AND LAKELINE.
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
LAT...LON 4138 8100 4138 8161 4153 8171 4173 8140
4177 8130 4185 8100
TIME...MOT...LOC 2112Z 241DEG 30KT 4151 8158
SEFCOVICSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CLEVELAND OH
558 PM EDT THU AUG 11 2016
OHZ013-014-023-112300-
TRUMBULL-ASHTABULA INLAND-GEAUGA-
558 PM EDT THU AUG 11 2016
...A STRONG THUNDERSTORM WILL AFFECT NORTHERN TRUMBULL...SOUTHERN
ASHTABULA AND NORTHEASTERN GEAUGA COUNTIES...
AT 557 PM EDT...A STRONG THUNDERSTORM WAS NEAR CHARDON...MOVING EAST
AT 15 MPH.
WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
CHARDON...MIDDLEFIELD...KINSMAN...ORWELL...BURTON...ANDOVER...
HUNTSBURG...CLARIDON...MONTVILLE...HARTSGROVE...ROAMING SHORES...
PIERPONT...CHERRY VALLEY...ROCK CREEK AND AQUILLA.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY CAUSE
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
LAT...LON 4145 8052 4144 8122 4162 8125 4165 8113
4164 8111 4165 8110 4177 8053
TIME...MOT...LOC 2157Z 262DEG 14KT 4154 8115
LOMBARDYThe Pittsburgh radar (KPBZ), 133 km away, was scanning. The volume nearest the first event began at 22:56 UTC.
1 thunderstorm wind. Local standard time, as filed.
Thunderstorm winds downed a few trees.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Pennsylvania in 2016Every state in 2016This day in weather historyWarnings in Pennsylvania, August 2016
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 657159.